MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT B MONITOR; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXALT B MONITOR; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00542760
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, (b)(6) 2024, was chosen as a best estimate based on the date that the manufacturer became aware of the event, (b)(6) 2024.Block h6: device code a0203 is being used to capture the reportable event of the exalt model b monitor ac power adapter catching fire.
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model b monitor was used on an unknown procedure performed on an unknown date.During preparation for the procedure, the ac power adapter for the monitor was brought into patient's room and plugged into the wall.As it was plugged in, it was reported that flames shot out of the power supply, melting part of the power supply and power cord, and leaving a black residue on the monitor stand.The ac adapter was then promptly removed from the wall.The procedure was successfully completed using the original monitor.The facility discontinued use of the damaged power adapter.No injuries, patient complications, or other damage were reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, 02/01/2024, was chosen as a best estimate based on the date that the manufacturer became aware of the event, 02/20/2024.Block h6: device code a0203 is being used to capture the reportable event of the exalt model b monitor ac power adapter catching fire.Block h11: with all the available information, boston scientific concludes the reported event was confirmed.The returned exalt model b power adapter was analyzed.Visual examination of the device identified heavy carbon charring at the input end at the iec connector and the ac input cord.It was noted that a portion of the base of the copper/bronze ground pin has been melted away due to an ac electrical short to the ac blade.Signs of liquid residue at the iec end of the power supply was observed along with circle water drop residue seen on top left corner and white streaking seen in lower left corner of the iec connector.The bottom of the power supply housing had a series of liquid splash streaks which were not coming from the ac inlet but from the side.This residue is raised and sticky.This fluid flowed between the ac input connector and the power supplys iec inlet, causing a short from the ac line to the ground pin.This causes the instantaneous short meltdown, copper blade vaporizing, the soot and the flame.The reported allegation was confirmed.A labeling review was performed.The ifu includes specific instructions such as: do not allow fluids to enter the enclosure, power cable connections, single use endoscope cable receptacle, or component accessory connections.Do not spray cleaning solution directly onto exalt monitor.Do not clean using abrasive materials as this may scratch the exalt monitor touchscreen.Do not attempt to clean the unit while it is plugged into an electrical outlet.Ensure that the exalt monitor is completely dry before reconnecting to power.Based on all the available information, a conclusion code of unintended use error caused or contributed to event, which means the interaction between the user and device, or sample, could cause or contribute to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
EXALT B MONITOR
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
TRICE MEDICAL INC
40 general warren blvd
suite 100
malvern PA 19355
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18934827
Report Number3005099803-2024-01149
Device Sequence Number20593637
Product Code EOQ
UDI-Device Identifier00191506007805
UDI-Public00191506007805
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K211030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542760
Device Catalogue Number2295-05
Device Lot Number0022181020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown